MAUDE Adverse Event Report: LIVANOVA USA INC CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS; AORTIC ARCH CANNULA, VENOUS RETURN CANNULA

LIVANOVA USA INC CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS; AORTIC ARCH CANNULA, VENOUS RETURN CANNULA
Model Number LR-XXXXX
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided.The unit has been discarded.Therefore, no physical investigation can be performed.At the submission of the case, the customer has provided picture of the broken mandrel.Visual inspection of the provided picture confirmed the reported breakage.If any additional information pertinent to the reported event is obtained, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova usa received a report of venous return cannulae mandrel breakage during a procedure.According to the information, after completing the cec and decannulate the patient, medical team elected to recannulate the patient.At this time, surgeon identified that the mandrel was broken, and a piece of the mandrel was on the table of the operating room.The cannula was changed and thrown away.There is not report of any patient injury.
 
Additional Manufacturer Narrative
Livanova received a report stating that, after getting out of cec, the cannula lrd-61134 was removed normally.However, when the customer had to re-cannulate, it was noted that the distal part of the obturator (the part of the obturator close to the tip of the cannula) was broken.This part was found on the table (not on the operating field).The defective cannula and obturator were disposed by the customer.No patient/user affected.Since the complained obturator was disposed by the customer, no physical investigation could be performed.However, at the submission of the complaint, the customer has provided an exhaustive photo showing together the broken obturator and the piece of the obturator.The dhr review of the lot of the complained cannula confirmed the device was released as conforming to product specifications.The review of livanova complain database did not identify any other similar event in the last 12 months thus excluding any systematic issue.Obturator is an internal rigid support that facilitates the correct positioning of the cannula.Once the cannula is secured in place, to allow the blood to flow inside the cannula, the obturator shall be removed from the field.During the removal of the obturator, the distal part of the obturator is pulled through the cannula.Based on the available information it is not possible to exclude the breakage was due to a fragility of the obturator or excessive flattening of the cannula section during obturator removal.On the other hand, rough handling of the obturator while removing it from the cannula and/or while positioning it onto the table could also not be excluded.Since the residual risk is in the acceptable region and a clear root cause was not established, no corrective action is deemed necessary.Livanova will maintain monitoring the market.Device disposed by the used.
 
Event or Problem Description
See intial report.

Brand Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Common Device Name
AORTIC ARCH CANNULA, VENOUS RETURN CANNULA
Manufacturer (Section D)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
Manufacturer (Section G)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key12916265
Report Number1718850-2021-00051
Device Sequence Number17428972
Product Code DWF
UDI-Device Identifier00803622104015
UDI-Public(01)00803622104015(240)LRD-61134(17)240430(10)2110900057
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K943934
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberLR-XXXXX
Device Catalogue NumberLRD-61134
Device Lot Number2110900057
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2021
Supplement Date Received by Manufacturer01/14/2022
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown